Delayed Severe Systemic Reaction (Anaphylaxis) After Subcutaneous Immunotherapy Injections: Case Report

Authors

  • Elif Şenbaba
  • Ferhat Çatal
  • Erdem Topal
  • Halime Ermiştekin
  • Nurdan Yıldırım
  • M. Selçuk Sinanoğlu

Keywords:

Delayed reaction, immunotherapy, systemic reaction

Abstract

Currently, allergen specific immunotherapy is administered to allergic rhinitis or asthmatic patients with uncontrolled symptoms despite medical treatment and avoidance of environmental allergens. Local or systemic reactions can occur after subcutaneous immunotherapy. Although almost all severe systemic reactions are reported to begin within 30 minutes after administration of injections, late onset reactions could be seen. Our case was 15 years old female patient with asthma whose complaints could not controlled by medical treatment and subcutaneous immunotherapy with “Dermatophagoides farinae” extract that she was sensitized was administered to her. Severe systemic reaction (anaphylaxis) has developed in the patient within fourth hours of post-injection observation period at the maintenance dose of 0.8 mL. We want to emphasize that severe late onset systemic reactions are rare but could occur after subcutaneous immunotherapy injections.

Downloads

Download data is not yet available.

Published

2013-12-15

How to Cite

1.
Şenbaba E, Çatal F, Topal E, Ermiştekin H, Yıldırım N, Sinanoğlu MS. Delayed Severe Systemic Reaction (Anaphylaxis) After Subcutaneous Immunotherapy Injections: Case Report. AAI [Internet]. 2013 Dec. 15 [cited 2022 Jan. 24];11(3):204-7. Available from: https://aai.org.tr/index.php/aai/article/view/154

Issue

Section

Case Reports